Doctors DO NOT take this serious!!

by Jennifer Berneking
(Braham, Minnesota)

My dad had a series of heart attacks a few years ago. Recently they put him on Simvastatin (ZOCOR) to lower his cholesterol as the doctors stated this will help reduce future attacks. A couple of weeks ago my dad began just forgetting things like he would ask someone a question, then a few hours repeating that question since he forgot the answer. We attributed that to stress or him being "too busy".


Then he thought he wasn't sleeping for days at a time. He checked himself into the hospital and they put him in the mental health ward. We later came to learn that he just didn't remember sleeping.

After a few days his memory got worse. He would not remember conversations with us. One night he checked himself out of the hospital, went to leave but did not know where he was going or where he was so they checked him back into the mental ward. The next day he had no recollection of any of this until the doctors told him what happened.

So it got to the point that upon waking he did not remember anything from the day before. The doctors and family attributed it to dementia. But I felt there was more to it. Then I saw an article on the news stating that it is confirmed that Statins such as Zocor can cause memory loss and confusion. I brought this up with the social worker at the hospital since the attending doctor was too busy to meet with the family. He said they will look into it. A few days later they stated that they do not think it is the drug causing this since they said Zocor was not listed as one of the statins.

They must really think I am an idiot just because I am not a doctor. So they brushed it off and are still going with the diagnosis of dementia. They have released him from the hospital saying that there is nothing more they can do for him. They even scheduled a sleep study. A sleep study?! Really?! I do not know what they hope to gain from that but I think they are just running all these tests pretending to help him.

I am frustrated beyond means while sitting here watching my dad get worse. They wanted to put my dad into an adult foster home. Lets just remove the problem from our minds instead of trying to find the answer. I feel they just do not want to accept that they may be wrong in his diagnosis. But I will not accept this until they really rule out that the drug is not causing his memory loss and confusion.

He has become so passive in his confusion and can not speak for himself so I have decided to become his voice. I hope someone may have some advice on where I can start to help him. Sorry for any misspellings I am just so frustrated!

Comments for Doctors DO NOT take this serious!!

Average Rating starstarstarstarstar

Click here to add your own comments

Mar 10, 2012
Rating
starstarstarstarstar
Side effects of Simvastatin
by: CFC2000

My doctor told me that about 12% of patients on this particular statin suffer mental health side effects. I was positively suicidal, and he moved me to another statin, which has been ok so far. Apparently this statin can enter the brain and have very dangerous side effects.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Your Statins Story.

A Challenge For You!

People are making great improvements in their heart health.

How... are they doing it? By challenging themselves to change the way they eat. Really!

I have a challenge for you. It is my double dog dare.

Click here to learn about the 30_Day Challenge.

Enter Your E-mail Address
Enter Your First Name (optional)
Then

Don't worry — your e-mail address is totally secure.
I promise to use it only to send you Optimal Health News.